Hail, Yavapai
- When
- July 27, 3:30 PM MST
- Where
- Yavapai County, Humboldt
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.500, -112.233
A spotter in Humboldt reported 3/4 inches diameter hail and two inches of rain in 30 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 3:23 PM MST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 323 PM MST TUE JUL 27 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NORTHLAND THIS EVENING...LASTING UNTIL AT LEAST MIDNIGHT OVER EAST CENTRAL AND NORTHEAST ARIZONA. STARTING TOMORROW A DEVELOPING WESTERLY FLOW ALOFT WILL BRING DRIER AIR INTO THE STATE. THIS WILL RESULT IN A DOWNWARD TREND IN STORM ACTIVITY FROM WEST TO EAST DURING THE WEEK. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE HIGHER TERRAIN OF NORTHERN ARIZONA. BEST MOISTURE IS LOCATED IN YAVAPAI AND GILA COUNTIES WHERE SOME STORMS HAVE BECOME SEVERE. UPPER LEVEL DISTURBANCE NOW MOVING INTO SOUTHWEST UTAH AND AN ASSOCIATED JET STREAK ARE PLAYING A PART IN THE SEVERITY OF THE STORMS IN OUR CWA. EXPECTING ONGOING CONVECTION IN YAVAPAI TO SAG SOUTHWARD THROUGH THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THESE STORMS. INSTABILITY HAS NOT BEEN AS HIGH AS EXPECTED NORTH OF THE RIM DUE TO DRIER AIR...BUT THIS IS WHERE THE DISTURBANCE IS HEADING THIS EVENING. INCREASING SHEAR AND COOLING ALOFT WILL LEAD TO A GOOD CHANCE OF THUNDERSTORMS CONTINUING UNTIL AT LEAST MIDNIGHT IN THAT AREA. SMALL HAIL AND STRONG GUSTY WINDS WILL ACCOMPANY SOME OF THOSE STORMS. A DRYING TREND WILL BEGIN WEDNESDAY AND CONTINUE THROUGH EARLY IN THE WEEKEND. WITH BELOW NORMAL HEIGHTS AND COOL AIR ALOFT...WE WILL STILL INCLUDE SLIGHT CHANCE POPS FOR OUR HIGHER TERRAIN AREAS THROUGH AT LEAST THURSDAY. LATER SHIFTS MAY HAVE TO PULL THESE OUT IF MODEL TRENDS PROVE CORRECT IN THEIR DEGREE OF DRYING. HIGH PRESSURE REBUILDS TO OUR EAST LATE IN THE WEEKEND OR EARLY NEXT WEEK. THIS SHOULD RESULT IN AN INCREASE IN MOISTURE AND POPS WERE INCREASED SLIGHTLY TO REFLECT THIS. && .FGZ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 7 PM MST FOR YAVAPAI AND NORTHERN GILA COUNTIES && JOHNDROW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST TUE JUL 27 2004 AZZ004>018-037>040-281400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 240 PM MST TUE JUL 27 2004 ...SEVERE THUNDERSTORM WATCH FOR YAVAPAI AND NORTHERN GILA COUNTIES UNTIL 7 PM MST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED JET STREAM WILL MOVE ACROSS NORTHERN ARIZONA THIS AFTERNOON THROUGH TONIGHT...INCREASING THE THREAT OF SEVERE WEATHER. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...WITH SOME BECOMING SEVERE ACROSS YAVAPAI COUNTY. THUNDERSTORMS ARE EXPECTED TO CONTINUE SPREADING SOUTHWARD ACROSS MUCH OF YAVAPAI AND NORTHERN GILA COUNTIES THROUGH EARLY EVENING WITH A FEW OF THESE BEING SEVERE. ELSEWHERE ACROSS NORTHERN ARIZONA...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME OF THESE STORMS WILL CONTAIN SMALL HAIL AND WIND GUSTS NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRYING TREND IS EXPECTED TO DEVELOP ON WEDNESDAY...ESPECIALLY OVER THE WESTERN PORTIONS OF THE STATE RESULTING IN ONLY ISOLATED SHOWERS AND THUNDERSTORMS. FARTHER SOUTH AND EAST...MOISTURE WILL REMAIN IN PLACE FOR A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS. THURSDAY THROUGH SATURDAY...THE DRYING TREND WILL EXPAND EASTWARD TO ENCOMPASS MOST OF NORTHERN ARIZONA. MOISTURE AND STORMS SHOULD BEGIN TO INCREASE AGAIN TOWARD THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The Flagstaff radar (KFSX), 95 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
A spotter in Humboldt reported 3/4 inches diameter hail and two inches of rain in 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414759.